Dec 3, 2004
Hi, and thank you for these services. I am taking Reyataz and Trizivir. What are the major side efects I could expect?
Response from Dr. Conway
Congratulations on committing to treatment.
It is highly likely that you will be fine. You could expect some mild jaundice or a bit of a rash from the Reyataz, some stomach upset or general malaise for the AZT in the Trizivir. The 3TC should be no problem. If any of these side effects occur, you should speak to your doctor about it as you may well not have to stop the treatment. It may be possible to take something to control the side effect, and it will also get better on its own over time.
The main thing I would be concerned about is the risk of a hypersensitivity reaction to abacavir. This can happen in 3% of cases, and is a combination of a fever, a rash, pains in the muscles or joints, and maybe some problems with your internal organs, such as your liver of kidneys. If you start to feel quite unwell on your regimen (especially in the first 4 weeks), you need to discuss this with your doctor right away. If it might be hypersensitivity, you should talk to your doctor immediately. If is is and you continue the abacavir, it could be fatal. But remember, 97% of people never get this.
And also remember, it is very likely that you will do fine...
Canadian or European suppliers for Nufill?
WHAT IS HAPPENING TO MY TOOTH
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.